WBC Low

WBC Low

Hi all!! Hope you are all having a wonderful day so far! I love this site!! You are all so great & always encourage me and I'm sure many others! I was supposed to have my 3rd dose of my 4th treatment today but my WBC was too low. It was 1.1. They told me to come back in 2 weeks to start "day 1" so it will be the 1st dose of my 5th treatment. I wonder why they didn't give me Neulasta. The chemo nurse said they might but then my onc nurse said no they weren't going to. Have any of you had to have Neulasta? What is it like? How low does your WBC need to be before they give it to you? Any insight, as always, it most appreciated! I would love to hear your experiences. From what I gathered, I will go back to 2 weeks to start my 5th treatment then once I'm done with my 6th treatment (early October if all goes as planned), I will have a CT scan and they will decide if I need to make up the dose I had to miss today. Thanks again and blessings to you all! xxx Even though I was delayed, I had a wonderful friend with me today. That helps so much!!

Andrea

14 Replies

oldestnewest
  • Hi there Andrea,

    That's a cracking picture ^^

    I can't answer your query re: Neulasta except to say that perhaps your team feel you will recover yourself rather than add another drug with its own side effects into the mix.

    What you must do is use the time to rest, eat good food and stay well away from crowds of people or where there may be risk of catching infections. If at any point you feel unwell, you must contact your nurse or triage.

    My WBC's were quite low at times.

    Get better soon love,

    Debs xx

  • Thank you dear!! They said I would be high susceptible to catching a cold, etc. so I must be very careful. I have been especially tired this week so I guess that is why. I agree with you about another drug and new side effects that I'm happy to NOT experience! Blessings!! :)

  • Hello Andrea, that's a lovely cheerful photo. I really like the head scarf, it looks so appropriate for Summer. Is that your daughter with you?

    My blood counts were never so low as to delay treatment and so I don't know why some and not others are given this injection. I'm guessing there are side effects involved too.

    As Deb has said, be very careful you stay away from crowds of people where you may pick up an infection with your WBC so low. Even a simple cold or cough can make the whole chemo aches and pains so much harder to bear. Helen

  • Thank you so much! No, it's just my very good friend that was there with me. :) Thanks for your reply. They told me before I left to be very careful because I am definitely at a risk to catch a cold or worse very easily. Blessings!

  • Hey Andrea!

    You look great with that big happy smile!

    In Ireland it would seem that Neulasta is given as standard as I got it from first treatment and the day after each chemo. My sis had breast cancer and she was also given it the day after each chemo! Neither of us missed a chemo with blood problems so I guess it did its job! The main thing with it is that it causes bone pain for a few days afterward as it sends your bone marrow into overdrive producing cells! I had bone ache but it wasn't too bad my sis did suffer badly with bone Paine though!

    Hope this helps and best of luck! Keep smiling like that!!😁😁😁

    Dx

  • Awwww, you are so kind! Thank you!! Thanks for the info on Neulasta. Sounds like it did it's job for you & sis for sure! Glad to know this info if I end up needing it. The bone pain is awful. I've had bone pain in my legs & upper arms but it hasn't been unbearable! Thank you again for your response!! xxx

  • I was almost in the situation today! Had my bloods done yesterday and my neutrophils were 0.99 today. My onc said they had to be over 1 for me to have my chemo tomorrow. I was retested today and they were 1.38, so my onc called me and said she was happy for me to come in for chemo tomorrow, especially as they should go up again by the time I go in at noon.

    I'm afraid I don't know what Neulasta is (is it to stop your white blood cells dropping?). I've had to do filgrastim injections to support my white blood cells, yet despite this, they have taken an absolute hammering after each round of chemo. This most recent round is the first time I haven't been hospitalised as a result of it, yet in reality I've probably been a walking time-bomb!

    I hope yours recovery quickly and you get back into treatment soon.

  • Wow!! I hope the rest of your treatments go well. Neulasta is supposed to boost the white blood count. I seem to have either low platelets or low white count. I've been delayed one other time for a week. I'm curious if they will do a CT scan soon or if they will wait until I'm done with the 6 treatments which would be early October. The nurse said depends on a new CT scan if they will make up the session I couldn't get today!! Blessings to you! Xx

  • When I was in same situation n as you I was told I didn't meet the criteria. I didn't ask what it ewewas at the timr. On admission tyo hospital with Iinfection after my 3rd cycle, my wbc fell, when it got to o e the Dr said he would try toco tact my o colonist to srr if I could have the Injection. I asked the acute oncology nurse what the criteria was, she said if wbc is low but no k fecykion they prefer for it to come back ujp on Its own however if you have I fectkon then they wil! Give the Injection. Hope you frefreel better soon. Xo

  • Oh ok. That makes sense! Thanks so much for the info!

  • Apparently it is very expensive to have drugs for low blood counts. I am having nivestim here in australia and have to get approval from the government for the prescription. The back pain is unbelievable. My blood counts are unbelievably low .28 and lower. I have missed so many chemo's because the gemzar is particularly prone to lower blood counts. I guess I will be glad when I am finished only 4 more to go. Hope this has helped. Sharon

  • Wow! Thank you, Sharon! Thanks for this great info! I hope your next 4 are kind to you! Many blessings!! :)

  • Andrea

    I read your post and all the replies with great interest as I want to be well informed if my blood count is not right for second chemo as I never had a problem 5 years ago but I believe treatment for recurrence is a different story ! I have been high on my steroids since Mon and now I'm worried about all those side effects . I'm not sure if carbo will be kind to me .

    Sorry if I haven't been of any help as I was really learning from your experience. Good luck and I hope the treatment goes smoothly fom now on.

    XXX

  • Thank you for your reply. I am very happy that you have found my post & the replies from others helpful. That is great! I hope the rest of your treatments go well for you. Take care! Xxxx

You may also like...